Current Pediatric Research

Case Report - Current Pediatric Research (2018) Volume 22, Issue 3

The onset of asymptomatic amiodarone-induced thyrotoxicosis in an adolescent male.

The use of amiodarone is associated with many organ-specific side effects, of which thyroid gland dysfunction constitute up to 35% of them. Amiodarone-induced thyrotoxicosis can occur in either of two forms, type 1 or type 2, depending on whether there was a positive history of thyroid dysfunction prior to the use of amiodarone therapy or not, respectively. A unique underlying pathophysiology discerns one type from another, which is why early differentiation is pivotal to the rapid institution of appropriate therapy that is contingent on an accurate and correct diagnosis. We report a case of a 15-year-old adolescent with type 2 amiodarone-induced thyrotoxicosis, a rare presentation of thyrotoxicosis in children.

Author(s): Asmaa Adel Milyani, Abdulmoein Eid Al-Agha

Abstract Full Text PDF